Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 25, 2019, 11:37 AM CST for 8 counties in Texas. It took effect at Nov 26, 2019, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 11:37 AM CST (17:37 UTC)
- In effect from
- Nov 26, 2019, 11:00 AM CST
- Expired
- Nov 26, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:20 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 25, 11:20 AM CST, 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1120 AM CST Mon Nov 25 2019 .AVIATION... VFR conditions are expected through Tuesday morning, although there is a chance some blowing dust will begin to be picked up by strong winds late in the TAF period. Otherwise, increasing winds off the deck overnight should lead to some LLWS at KCDS, but likely an increase in surface winds around 06Z at KPVW and KLBB. A significant uptick in wind speeds due to strong low pressure is expected by mid-morning Tuesday. && .PREV DISCUSSION... /issued 355 AM CST Mon Nov 25 2019/ DISCUSSION... Today will be the last quiet day for at least a few days. Mostly zonal flow today will start to give way to shortwave troughing by the early evening. The shortwave currently over northern CA/southern OR will amplify as it moves southeastward and will develop a negative tilt. The upper trough will move into southeastern CO by tomorrow afternoon and will bring a Pacific front into the region. Surface and 700mb gradient appear to be tight enough to potentially create a high wind event for much of the FA. Areas likely to experience high winds will be our northern zones that will be closer to the surface and upper low. MOS guidance shows winds at Lubbock ranging from 33-38kts. The one factor that could limit wind speeds from reaching High Wind criteria will be mid to upper level clouds. If they remain past mid to late morning and do not thin much then wind speeds may be limited to Advisory level. Given, however, that high winds are a definite possibility a High Wind Watch has been issued for most of the FA starting at 11am tomorrow and goes through 7pm. The next weather issue will be precipitation and precip type Wednesday into Thursday. The airmass following the Pacific front will be chilly and very shallow with lows Wednesday reaching down into the upper teens to low 30s. Soundings depict a warm nose starting just above the surface and extending upwards for several thousand feet. This should start as just rain Wednesday afternoon as highs will be in the 40s. After sunset we could see rain change to a wintry mix of rain, freezing rain, and snow. The freezing rain portion of the forecast will depend on how low temps drop Wednesday night into Thursday morning. The current forecast has lows in the mid/upper 20s to low 30s. With these current forecast temps the area to see the biggest threat of freezing rain will be our north central and northwestern zones where temps below 29/28 will be expected. What will be most effected and likely to accumulate ice would be elevated surfaces. Roads and ground level objects may see less ice accumulation as, in general, it takes roads and soil longer to cool down to below freezing. None the less the hazard of icy roads and surfaces will be possible across most areas on the Caprock. Currently the forecast will reflect ice accumulations below one tenth of an inch. Higher accumulations, however, will be possible if temperatures are cooler than expected. Overall there is much uncertainty that remains with this forecast. Thursday should see precip turning to all liquid as we warm into the 40s and 50s as surface flow becomes more southerly. Another much deeper low is progged to move across the western CONUS by late week and could bring another bout of windy conditions Friday. So far this next system could be dry for West Texas as we are dry slotted. && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday afternoon for TXZ021>036-039>042. && 07
Hazardous weather outlook, Nov 25, 3:58 AM CST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 358 AM CST Mon Nov 25 2019 TXZ021>044-261000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 358 AM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A High Wind Watch is in effect from 11am through 6pm Tuesday. Strong west winds are expected Tuesday afternoon. Wind speeds of 30 to 40 mph and winds gusts in excess of 60 can be expected. A wintry mix of rain, freezing rain, and snow is possible Wednesday evening through early Thursday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:54 AM CST | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more | 8 hr |
| Nov 25, 11:37 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.